Alert archive / Nevada / Red Flag Warnings in 2016
Red Flag Warning 15, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 19, 2016, 9:48 AM PDT. It took effect at Sep 20, 2016, 1:00 PM PDT. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2016, 9:48 AM PDT (16:48 UTC)
- In effect from
- Sep 20, 2016, 1:00 PM PDT
- Expired
- Sep 21, 2016, 8:00 PM PDT
- In force
- 31 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
350 WWUS85 KLKN 191648 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 948 AM PDT MON SEP 19 2016 NVZ467-201100- /O.UPG.KLKN.FW.A.0009.160920T2000Z-160921T0300Z/ /O.NEW.KLKN.FW.W.0015.160920T2000Z-160922T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 948 AM PDT MON SEP 19 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TUESDAY TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 8 PM PDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES WILL RISE ABOVE CRITICAL LEVELS TUESDAY NIGHT THROUGH WEDNESDAY MORNING, BUT WILL FALL BELOW 15% AGAIN WEDNESDAY AFTERNOON. * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
6 follow-up statements
397 WWUS85 KLKN 201636 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 936 AM PDT TUE SEP 20 2016 .A STRONG STORM SYSTEM IS APPROACHING THE WEST COAST. WINDS OUT AHEAD OF THE SYSTEM WILL BE GUSTY TODAY AND WEDNESDAY WHILE CONDITIONS REMAIN DRY. NVZ467-211045- /O.CON.KLKN.FW.W.0015.160920T2000Z-160922T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 936 AM PDT TUE SEP 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
667 WWUS85 KLKN 202220 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 320 PM PDT TUE SEP 20 2016 .A STRONG STORM SYSTEM IS APPROACHING THE WEST COAST. WINDS OUT AHEAD OF THE SYSTEM WILL BE GUSTY THROUGH THIS EVENING AND AGAIN WEDNESDAY WHILE CONDITIONS REMAIN DRY. NVZ467-220300- /O.CON.KLKN.FW.W.0015.000000T0000Z-160922T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 320 PM PDT TUE SEP 20 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 9 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
123 WWUS85 KLKN 211434 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 734 AM PDT WED SEP 21 2016 .A STRONG STORM SYSTEM IS APPROACHING THE WEST COAST. WINDS OUT AHEAD OF THE SYSTEM WILL BE GUSTY THROUGH THIS EVENING AND AGAIN WEDNESDAY WHILE CONDITIONS REMAIN DRY. NVZ467-220300- /O.CON.KLKN.FW.W.0015.000000T0000Z-160922T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 734 AM PDT WED SEP 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
390 WWUS85 KLKN 212139 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 239 PM PDT WED SEP 21 2016 .A STRONG STORM SYSTEM IS APPROACHING THE WEST COAST. WINDS OUT AHEAD OF THE SYSTEM WILL BE GUSTY THROUGH THIS EVENING AND AGAIN WEDNESDAY WHILE CONDITIONS REMAIN DRY. NVZ467-220300- /O.CON.KLKN.FW.W.0015.000000T0000Z-160922T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 239 PM PDT WED SEP 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
853 WWUS85 KLKN 212142 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 242 PM PDT WED SEP 21 2016 .A STRONG STORM SYSTEM IS APPROACHING THE WEST COAST. WINDS OUT AHEAD OF THE SYSTEM WILL CONTINUE TO BE GUSTY THROUGH THIS EVENING AS RELATIVE HUMIDITY OVER WESTERN NEVADA DROPS BELOW 15 PERCENT. NVZ467-220300- /O.CON.KLKN.FW.W.0015.000000T0000Z-160922T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 242 PM PDT WED SEP 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... * AFFECTED AREA...FIRE WEATHER ZONE 467 CENTRAL AND WESTERN HUMBOLDT COUNTY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
371 WWUS85 KLKN 220252 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 752 PM PDT WED SEP 21 2016 NVZ467-220400- /O.EXP.KLKN.FW.W.0015.000000T0000Z-160922T0300Z/ CENTRAL AND WESTERN HUMBOLDT COUNTY- 752 PM PDT WED SEP 21 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 467... THE MAJORITY OF FIRE ZONE 467 HAS EXPERIENCED SUFFICIENT RH RECOVERY AT MANY SITES. IN ADDITION THE WINDS HAVE ALSO BEGUN TO WEAKEN AS WELL. THUS THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 19, 3:01 AM PDT, 6 hours 47 minutes earlier.
Area forecast discussion, Sep 19, 3:01 AM PDT, 6 hours 47 minutes before
Area Forecast Discussion National Weather Service Elko NV 301 AM PDT Mon Sep 19 2016 .SYNOPSIS...High pressure will continue to bring dry and warm weather through Tuesday. A Pacific storm system will bring showers and much cooler temperatures Wednesday and Thursday. Gusty winds afternoon winds will also return with the storm system. && .SHORT TERM...Tonight through Tuesday. Upper ridge will remain over the area through the period for warm and dry conditions, with one exception. Winds ahead of an approaching Pacific storm system will draw up some moisture from the south Tuesday afternoon across east central NV. This combined with some instability could lead to isolated thunderstorms. This approaching storm system will also bring breezy to windy conditions across the north Tuesday afternoon. .LONG TERM...Tuesday night through next Sunday. A broad...positively tilted trough...over the Pacific Northwest Tuesday night will slowly dig down the west coast...bringing increasing clouds and southwesterly flow aloft across the Great Basin. Trough energy briefly closes off to a upper level low late Thursday over Nevada...before opening to a trough and exiting to the east- northeast on Friday. Main changes with this latest forecast package were to introduce light rain showers Tuesday night over portions of north-central Nevada. On Wednesday with the base of the trough axis settling in over northern CA...diffluent southwest flow aloft increases across most of central and northern Nevada bringing increasing shower and thunderstorm activity. Trended POPs higher Wednesday through Thursday with showers now expected over most of the CWA mid-week. Latest model guidance also slowing the exit of the trough...now not expected to fully exit the cwa until Friday night. As such...with this latest forecast POPs were increased over much of north-eastern Nevada for Friday. With the trough axis east of Nevada Thursday night...northerly flow on the back side of the trough will pass over the CWA Friday into Friday evening which may bring down-sloping winds to eastern and southeastern slopes of mountains across the region. Places prone to downslope winds such as Ruby and Clover Valleys east of the Ruby Mountains and East-Humboldt ranges may experience strong northwesterly winds late Friday...which should diminish into Saturday morning if timing of the trough exit remains the same. With the progression of the approaching and passing system...look for cooler though still above normal high temperatures on Wednesday...with much cooler temperatures Thursday and Friday before the slow post-frontal warming trend begins next weekend. && .AVIATION...Mostly sunny and dry with VFR conditions at all terminals today...with afternoon wind gusts in the 17-22kt range across northern Nevada. Dry again on Tuesday however afternoon winds will gust even stronger..likely in the 20-30kt range across northern Nevada...with lighter winds across central Nevada. && .FIRE WEATHER...Dry and warm conditions will continue through Monday. An approaching Pacific storm system will bring breezy to windy conditions across northwest Nevada Tuesday afternoon. This combined with low RH will create critical fire weather conditions in fire zone 467, therefore a Fire Weather Watch remains in effect. Winds ahead of this approaching storm system will also draw up a little moisture into east central NV Tuesday afternoon for isolated showers and thunderstorms. This storm system will then move across the region Wednesday and Thursday bringing showers, thunderstorms, and much cooler temperatures across the great basin. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Tuesday afternoon through Tuesday evening for Central and Western Humboldt County. && 99/96/96/99
Nearby
Red Flag Warnings in Nevada, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.